Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 117, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Oct 24, 2001, 10:39 PM EDT for Jackson County, Ohio. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 24, 2001, 10:39 PM EDT (02:39 UTC)
- Expired
- Oct 24, 2001, 11:00 PM EDT
- In force
- 21 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Jackson County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 10:45 PM EDT | Thunderstorm Wind | Jackson, OH | A few large trees were blown down, resulting in some power outages. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
295 WUUS51 KRLX 250241 SVRRLX OHC079-250300- /NEW.KRLX.SV.W.0001.250239-250300/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1039 PM EDT WED OCT 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN OHIO... * UNTIL 1100 PM EDT... * AT 1033 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF JACKSON...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...WELLSTON. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 3:19 PM EDT, 7 hours 20 minutes earlier.
Area forecast discussion, Oct 24, 3:19 PM EDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 319 PM EDT WED OCT 24 2001 SHORT TERM: MODELS TRENDS CONTINUE TO BE FARTHER NW WITH THE BEST DYNAMICS ASSOCIATED WITH STRONG COLD FRONT BLOWING THROUGH AREA TONIGHT. WILL ADD STRONG WORDING FOR THUNDERSTORMS NW COUNTIES AND HOIST WIND ADV EVERYWHERE OVERNIGHT...PRIMARILY WORRIED ABOUT GUSTS JUST AS FRONT GOES BY. FAIRLY STRONG WINDS INDICATED FOR THU AND EVEN FRI...BUT WILL LEAVE TO MID SHIFT TOP CONSIDER WHETHER OR NOT TO EXTEND OR REISSUE WIND ADV FOR THU. CONT...CAT POPS TONIGHT...OTHERWISE LOOKS DRY INTO FRIDAY. WILL FARTHER CURTAIL POPS FRIDAY TO NORTHEAST COUNTIES DURING THE AFTERNOON AS IT TAKES UNTIL XTNDD TO GET WRAP AROUND BEHIND SECOND SHOT OF COLD AIR GOING. GENERALLY IN BETWEEN THE NUMBERS...FWCS DO LOOK INORDINATELY HIGH FOR HIGHS FRI. ABOVE GUIDANCE POPS FOR TONIGHT. XTNDD: MDLS HV EVOLVED INTO A BENIGN PD WITH HI PRES BLDNG IN FM THE MIDDLE MS RVR VLY FM SUN ON. B4 THAT NWRLY CAA FLO DOMINATES FRI NGT AND SAT WITH TNKNSS VALUES OF 2768DM IN THE H10-H7 LAYER AND 1280DM IN THE H10-H8...SO THERE IS JUSTIFICATION FOR SN. HWVR WITH CLD TEMPS ARND -7C...THAT MAKES ME THINK RA CUD MIX IN AS CLDS WUD LKLY BE COMPOSED OF LIQUID DROPLETS. SO WL PLAY RA/SN IN THE SRN LOLNDS FRI NGT OTRW SN ELSW. SAT CHC RA/SN ACR THE ENTIRE AREA. BY MON THE WRMUP COMMENCES AS HI PRES SLIPS OFF THE ERN SEABOARD ESTABLISHING A WAA PATTERN FOR THE EARLY PART OF THE WEEK. .RLX... WV...WIND ADVISORY FOR TONIGHT FOR ZONES WVZ005>011...WVZ013>020... WVZ024>040...WVZ046>047. VA...WIND ADVISORY FOR TONIGHT FOR ZONES VAZ003>004. KY...WIND ADVISORY FOR TONIGHT FOR ZONES KYZ101>103...KYZ105. OH...WIND ADVISORY FOR TONIGHT FOR ZONES OHZ066>067...OHZ075>076... OHZ083>087. .END/ TRM / 99
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 11:28 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 17 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.